What are the side effects of too much Synthroid?


Quick Answer

Side effects of taking too much Synthroid include elevated pulse, hair loss, exhaustion and insomnia, according to About.com. Taking excessive amounts of Synthroid over long periods of time causes thyroid levels to become too high, which may lead to bone loss and heart problems, reports Everyday Health.

Continue Reading

Full Answer

Patients who take too much Synthroid develop the symptoms of an overactive thyroid, which include sensitivity to heat, sweating and increased appetite, reports Everyday Health. Side effects that affect the central nervous system include anxiety, headaches and irritability, according to RxList.

Musculoskeletal side effects due to therapeutic overdose of Synthroid include muscle weakness and tremors, notes RxList. Some patients experience labored breathing and gastrointestinal side effects such as vomiting, diarrhea and abdominal cramps.

Patients taking too much Synthroid often experience increased hunger and thirst, and have cravings for more carbohydrates, according to About.com. They may find themselves eating more without gaining weight. Some patients lose weight without changing anything in their diet or exercise routine.

Taking too much Synthroid may cause a person's eyes to become enlarged and appear gritty, dry and red, states About.com. Some patients experience headaches around the eye area or pain behind the eyes. Women may experience menstrual irregularities and impaired fertility, reports RxList.

Learn more about Side Effects

Related Questions